Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 
 

 

Computing eigenvalues of ordinary differential equations by finite differences


Author: John Gary
Journal: Math. Comp. 19 (1965), 365-379
MSC: Primary 65.62; Secondary 65.40
DOI: https://doi.org/10.1090/S0025-5718-1965-0179926-X
MathSciNet review: 0179926
Full-text PDF

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • [1] R. Courant, K. O. Friedrichs, & H. Lewy, ``Über die partiellen differenzengleichungen der mathematischen physik,'' Math. Ann., v. 100, 1928, pp. 32-74. MR 1512478
  • [2] H. F. Weinberger, ``Lower bounds for higher eigenvalues by finite difference methods,'' Pacific J. Math., v. 8, 1958, pp. 339-368, err., 941. MR 21 #6097. MR 0107372 (21:6097)
  • [3] G. E. Forsythe, ``Asymptotic lower bounds for the fundamental frequency of convex membranes,'' Pacific J. Math., v. 5, 1955, pp. 691-702. MR 17, 373. MR 0073048 (17:373a)
  • [4] B. Parlett, ``Laguerre's method applied to the matrix eigenvalue problem,'' Math. Camp., v. 18, 1964, p. 464. MR 0165668 (29:2948)
  • [5] D. E. Muller, ``A method for solving algebraic equations using an automatic computer,'' MTAC, v. 10, 1956, pp. 208-215. MR 18, 766. MR 0083822 (18:766e)
  • [6] W. L. Frank, ``Finding zeros of arbitrary functions,'' J. Assoc. Comput. Mach., v. 5, 1958, pp. 154-160. MR 26 #2001. MR 0144457 (26:2001)
  • [7] E. Bodewig, ``Sur la méthode de Laguerre pour l'approximation des racines de certaines équations algébriques et sur la critique d'Hermite,'' Nederl. Akad. Wetensch. Proc., v. 49, pp. 911-921 = Indag. Math., v. 8, 1946, pp. 570-580. MR 10, 69. MR 0025809 (10:69b)
  • [8] R. Courant & D. Hilbert, Methods of Mathematical Physics, Vol. I, (English transl.), Interscience, New York, 1953; p. 405. MR 16, 426. MR 0065391 (16:426a)
  • [9] N. I. Ahiezer, The Calculus of Variations, (English transl.), A Blaisdell Book in the Pure and Applied Sciences, Blaisdell, New York, 1962. MR 25 #5414. MR 0222733 (36:5783)
  • [10] L. Fox, The Numerical Solution of Two-Point Boundary Value Problems in Ordinary Differential Equations, Oxford Univ. Press, New York, 1957. MR 21 #972. MR 0102178 (21:972)
  • [11] R. W. Hamming, Numerical Methods for Scientists and Engineers, International Series in Pure and Applied Mathematics, McGraw-Hill, New York, 1962. MR 25 #735. MR 0137279 (25:735)
  • [12] G. E. Forsythe & W. R. Wasow, Finite-Difference Methods for Partial Differential Equations, Applied Mathematics Series, Wiley, New York, 1960. MR 23 #B3156. MR 0130124 (23:B3156)
  • [13] J. H. Giese, ``On the truncation error in a numerical solution of the Neumann problem for a rectangle,'' J. Math. Phys., v. 37, 1958, pp. 169-177. MR 20 #2845. MR 0096361 (20:2845)
  • [14] J. Green, ``A problem in baroclinic stability,'' Quart. J. Royal Meteorological Soc., v. 86, 1960, pp. 237-252.
  • [15] P. Henrici, Discrete Variable Methods in Ordinary Differential Equations, Wiley, New York, 1962. MR 24 #B1772. MR 0135729 (24:B1772)
  • [16] E. F. Kurtz & S. H. Crandall, ``Computer-aided analysis of hydrodynamic stability,'' J. Math, and Phys., v. 41, 1962, pp. 264-279. MR 26 #976. MR 0143420 (26:976)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65.62, 65.40

Retrieve articles in all journals with MSC: 65.62, 65.40


Additional Information

DOI: https://doi.org/10.1090/S0025-5718-1965-0179926-X
Article copyright: © Copyright 1965 American Mathematical Society

American Mathematical Society